Alert archive / Minnesota / Special Weather Statements in 2014

Special Weather Statement, NWS Twin Cities, MN

June 16, 20144 counties in Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 16, 2014, 1:07 PM CDT for 4 counties in Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2014, 1:07 PM CDT (18:07 UTC)
Expired
Jun 16, 2014, 2:00 PM CDT
In force
53 min
Issued by
NWS Twin Cities, MN

Counties Chippewa County, MN, Lac qui Parle County, MN, Swift County, MN, Yellow Medicine County, MN

The radar

The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WWUS83 KMPX 161807
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 PM CDT MON JUN 16 2014

MNZ054>056-064-161900-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
107 PM CDT MON JUN 16 2014

AT 104 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG 
THUNDERSTORM 9 MILES WEST OF MORITZ....IN DEUEL COUNTY SOUTH DAKOTA. 
THIS STORM WAS MOVING EAST AT 55 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MARIETTA.
  FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
  CANBY AIRPORT.
  MADISON AIRPORT.
  PROVIDENCE.
  BOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4525 9645 4526 9632 4519 9612 4529 9612
      4539 9532 4491 9542 4487 9549 4473 9546
      4456 9551 4457 9562 4462 9561 4463 9563
      4462 9610 4466 9646
TIME...MOT...LOC 1805Z 268DEG 46KT 4487 9671

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 16, 6:36 AM CDT, 6 hours 31 minutes earlier.

Area forecast discussion, Jun 16, 6:36 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
636 AM CDT MON JUN 16 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 421 AM CDT MON JUN 16 2014

ALL IS CALM ACROSS THE REGION EARLY THIS MORNING BUT THAT IS GOING
TO CHANGE TODAY WITH A SEVERE WEATHER THREAT DEVELOPING BY AFTERNOON
AND CONTINUING THROUGH THE NIGHT. ALTHOUGH WE ARE ONLY TALKING ABOUT
THE NEXT 24 HOURS...THERE IS CONSIDERABLE SPREAD IN BOTH THE
DETERMINISTIC MODELS AND THE VARIOUS WRF/S WITH REGARD TO THE
CONVECTIVE DEVELOPMENT TODAY/TONIGHT ALONG WITH THE QPF PLACEMENT.
PART OF PROBLEM IS TIED TO THE DEVELOPMENT OF A SURFACE BOUNDARY
ACROSS NORTHERN MN AND STRETCHING BACK INTO THE EASTERN DAKOTAS.
THIS IS ASSOCIATED WITH THE UPPER LOW SPINNING JUST NORTH OF MN THIS
MORNING. IN ADDITION...A WARM FRONT WILL BE LIFTING NORTH INTO
NEBRASKA AND IOWA LATER TODAY. ON THE ONE EXTREME...THE NSSL WRF
WOULD KEEP CONVECTION TO THE NORTH AND SOUTH OF OUR FA TODAY AND
TONIGHT...FOCUSED ALONG THE AFOREMENTIONED BOUNDARIES. THE NSSL WRF
DEVELOPS AN MCS THIS MORNING OVER EASTERN NE AND MOVES IT ACROSS IA
THIS AFTERNOON AND EVENING. THIS CERTAINLY DISRUPTS THE LOW LEVEL
FLOW AND MOISTURE TRANSPORT INTO SOUTHERN MN. AT THE OTHER END IS
THE SPC WRF. IT DOESN/T MAKE SUCH A BIG DEAL OUT OF THE MCS IN NE
THIS MORNING WITH SCATTERED ELEVATED CONVECTION DEVELOPING OVER
EASTERN SD AND SW MN. THIS ACTIVITY THEN MOVES NORTHEAST ACROSS THE
FA DURING THE AFTERNOON WITH A MORE ROBUST LINE OF STORMS DEVELOPING
IN WESTERN MN THIS EVENING AND SPREADING RAPIDLY EASTWARD DURING THE
NIGHT. WE ARE SEEING ACCAS IN THE SATELLITE IMAGERY ATTM NW OF KFSD
AS WELL AS ACROSS SOUTH CENTRAL NE WITH THE SPC WRF LOOKING A LITTLE
BETTER AT THIS POINT. OUR FORECAST FOR TODAY/TONIGHT IS MODELED MORE
TOWARDS THE SPC WRF SOLUTION WITH HIGH POPS ACROSS THE FA THIS
AFTERNOON AND TONIGHT.

IF CONVECTION DOES TAKE OFF LATE TODAY/THIS EVENING...THE STORMS
WOULD LIKELY BE SURFACE BASED ACROSS FAR SOUTHERN MN. A LARGE
SWEEPING HODOGRAPH IS SEEN AT KFRM ALONG WITH LARGE AMOUNTS OF
HELICITY. HENCE...SUPERCELLS JUST NORTH OF THE APPROACHING WARM
FRONT WOULD HAVE TORNADIC POTENTIAL. THE CIPS ANALOG THREAT FOR
TODAY IS A BUSY ONE ACROSS EASTERN SD...SOUTHERN MN...NE AND IA.
THIS LINES UP WELL WITH THE DAY ONE SLIGHT RISK. CELLS FARTHER NORTH
WOULD HAVE A WIND/HAIL THREAT. IT IS INTERESTING TO NOTE THAT THE
GFS HAS A H7 WIND MAX OF 50 KNOTS PASSING ACROSS SOUTHERN MN THIS
EVENING...AIDING IN BOWING CELLS AND A DAMAGING WIND THREAT. A
SEVERE MENTION WAS INCLUDED IN THE FORECAST FOR THE SOUTHERN TWO
ROWS OF OUR MN COUNTIES.

ANOTHER CONCERN FOR MAINLY TONIGHT IS A HEAVY RAIN EVENT ACROSS
PARTS OF SOUTHERN MN AND WEST CENTRAL WI. EVEN THOUGH THERE IS
SPREAD IN THE DETERMINISTIC MODELS...THE GFS AND GEM REGIONAL POINT
TO THE POTENTIAL FOR 3 TO 6 INCHES OF RAIN FROM SOUTH CENTRAL MN
ACROSS THE SOUTH METRO TO EAU CLAIRE. THE ECMWF IS MORE SOUTH
CENTRAL MN TO THE SOUTH METRO. WE DISCUSSED ISSUING A FLASH FLOOD
WATCH WITH OUR NEIGHBORING OFFICES...BUT THE LOW CONFIDENCE IN HOW
THE CONVECTION UNFOLDS TODAY AND TONIGHT KEPT US FROM ISSUING ONE.
THE EXCEPTION WAS KFSD WHERE THERE IS BETTER AGREEMENT IN THE
SOLUTIONS FOR THEIR AREA ON CONVECTIVE TRENDS ALONG WITH THE FACT
THAT SEVERAL INCHES OF RAIN JUST FELL A DAY AGO. IF THIS RAIN WOULD
MATERIALIZE TONIGHT...ITS HARD TO SEE HOW WE WOULD NOT HAVE FLASH
FLOODING ISSUES AT LEAST FROM FARIBAULT THROUGH RED WING TO EAU
CLAIRE WHERE 3 TO 4+ INCHES OF RAIN FELL SATURDAY NIGHT
NIGHT/SUNDAY. HOPEFULLY THINGS WILL BECOME A LITTLE CLEARER FOR THE
DAY SHIFT WITH REGARDS FOR ISSUING A WATCH.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 421 AM CDT MON JUN 16 2014

NOT MUCH HAS CHANGED IN THINKING DURING THE EXTENDED PERIOD...WITH
VERY ACTIVE WEATHER STILL EXPECTED THROUGH THURSDAY...WITH THE
POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER EACH DAY.  FRIDAY AND
BEYOND...IT DEPENDS ON THE MODEL YOU CHOOSE...WITH THE ECMWF MAINLY
DRY WITH SEASONABLE TEMPS THROUGH THE WEEKEND...WITH THE GFS/GEM
KEEPING THINGS UNSETTLED /THOUGH MINUS THE SEVERE WEATHER AND HEAVY
RAIN THREAT/ RIGHT THROUGH THE WEEKEND.

AT H5...MODELS ARE IN GOOD AGREEMENT ON THE EVOLUTION OF THINGS
THROUGH THURSDAY. TUESDAY THROUGH THURSDAY...AN UPPER RIDGE WILL BE
BUILDING FROM THE UPPER MS VALLEY ON EAST. OUT WEST A SIGNIFICANT
CHUNK OF ENERGY WILL BREAK OFF FROM THE MEAN NE PAC TROUGH AND WORK
ACROSS THE NRN ROCKIES TOWARD THE SRN CANADIAN PRAIRIES. THIS WILL
BRING ABOUT 3 STRAIGHT DAYS OF MODERATE SW FLOW ALOFT. FRIDAY
ONWARD...MODELS ARE DIVERGING A BIT MORE. THE GFS/GEM CONTINUE TO
SHOW A CLOSED LOW DEVELOPING THURSDAY NIGHT THAT SLOWLY WORKS SOUTH
ACROSS MN THROUGH THE WEEKEND...WHILE THE ECMWF IS BACK TO SHOWING A
MORE OPEN WAVE THAT SLIDES ACROSS NRN MN SATURDAY AND IS OFF INTO
THE GREAT LAKES BY SUNDAY.

AT THE SFC...THE UPPER THROUGH OFF TO OUR WEST WILL KEEP A LEE SIDE
LOW MORE OR LESS IN PLACE ACROSS THE WRN DAKOTAS TUE/WED...WITH AN
ASSOCIATED WARM FRONT EXTENDING EAST ACROSS SRN MN INTO CENTRAL/SRN
WI. BY THURSDAY...THIS WRN SFC TROUGH WILL BE SLOWLY WORKING ACROSS
THE UPPER MS VALLEY. FROM FRIDAY ON...THE GFS/GEM SOLUTION WOULD
HAVE A SFC LOW MORE OR LESS FOLLOWING THE H5 LOW SOUTH ACROSS
MN...WHILE THE ECMWF HAS HIGH PRESSURE BUILDING INTO MN/WI ON
SATURDAY.

FOR TUESDAY AND WEDNESDAY...THE BIG QUESTION TO ANSWER WILL BE WHERE
WILL THE WARM FRONT BE. THE AIRMASS SOUTH OF THE BOUNDARY WILL BE
HIGHLY UNSTABLE...AS TEMPERATURES PUSH 90 WITH DEWPS IN THE LOWER
70S...THOUGH THIS WARM SECTOR WILL BE CAPPED AS H7 TEMPS PUSH 12C.
ALONG AND NORTH OF THE FRONT...THERE WILL BE THE THREAT FOR SEVERE
CONVECTION BOTH DAYS. BASED ON THE ORIENTATION OF THE LLJ FROM
DETERMINISTIC MODELS...TUESDAY WOULD FAVOR THE ERN CWA AS MODELS
SHOW THE LLJ AND ASSOCIATED MOISTURE TRANSPORT FROM ABOUT KC TOWARD
THE ST. CROIX RIVER VALLEY. WEDNESDAY...THE FOCUS SHOULD SHIFT WEST
AS THE LLJ STRENGTHENS ACROSS THE ERN DAKOTAS AS THE WRN SYSTEM
BEGINS TO EJECT TO THE EAST. HOWEVER...GIVEN THE DEGREE OF
INSTABILITY EXPECTED ALONG/SOUTH OF THE FRONT...YOU CAN NOT RULE OUT
ACTIVITY HAPPENING ANYWHERE ALONG THE BOUNDARY. WITH THE UNCERTAINTY
PRESENT...HAVE HIGH CHANCE POPS PAINTED ALONG THE REGION WHERE THE
FRONT IS MOST LIKELY TO BE BOTH DAYS. THE PROBABILITY FOR PRECIP
WILL BE GREATEST BETWEEN 18Z AND 06Z...WITH THE 06Z TO 18Z PERIODS
LOOKING TO BE RECHARGE HOURS. FROM THE SEVERE PERSPECTIVE...GIVEN
THE DEGREE OF INSTABILITY AND DEEP LAYER SHEAR WITHIN THE UPPER WSW
FLOW...ANYTHING THAT GOES ALONG THE BOUNDARY WILL HAVE THE POTENTIAL
TO BE SEVERE. THE MAIN THREATS WOULD BE FROM WIND AND HAIL AS BOTH
DAYS WILL BE LACKING THE STRONG LLJ THAT IS RESULTING IN THE
ENHANCED LOW LEVEL SHEAR AND TORNADO PROBABILITIES FOR TODAY. OF
COURSE WITH PWATS EXPECTED TO NEAR OR ABOVE 1.5 INCHES /150 PERCENT
OF NORMAL/...BOTH DAYS WILL FEATURE THE CONTINUED THREAT OF HEAVY
RAIN AND FLASH FLOODING.

FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE LLJ AND ASSOCIATED
H85 THETA-E RIDGE WILL SLOWLY WORK EAST ACROSS THE MPX CWA. IN
ADDITION TO THIS...H7 TEMPS WILL BEGIN TO COOL ENOUGH TO REDUCE THE
STRENGTH OF CAPPING ACROSS THE AREA. ALL OF THIS SPELLS THE
POTENTIAL FOR ANOTHER 24-36 HOUR PERIOD THAT FEATURES SEVERAL WAVES
OF THUNDERSTORMS /LIKE WHAT WAS SEEN FRIDAY NIGHT THROUGH SUNDAY
MORNING/. BECAUSE OF THE WIDESPREAD NATURE OF CONVECTION
EXPECTED...THE SEVERE THREAT SHOULD BE SOMEWHAT DIMINISHED AFTER
WEDNESDAY NIGHT AS INSTABILITY WILL NOT BE ALLOWED TO BUILD UP LIKE
IT WILL TUE/WED. OF COURSE THE THREAT FOR MULTIPLE ROUNDS OF
THUNDERSTORMS IN THIS PERIOD WILL KEEP THE FLASH FLOOD THREAT GOING.

GIVEN THE MODEL SPREAD FROM FRIDAY ON...CONFIDENCE IN THE FORECAST
DECREASES CONSIDERABLY...WITH THE SLIGHT CHANCE AND CHANCE POPS IN
THE FORECAST THROUGH THE WEEKEND THE RESULT OF THE GFS/GEM
SOLUTIONS. FORTUNATELY IN BOTH THE CASE OF THE GFS/GEM...DEEPER
MOISTURE WILL BE OUT OF THE AREA...WITH ACTIVITY LOOKING TO BE MORE
SCATTERED AND THE RESULT OF THE BUILDUP OF INSTABILITY BENEATH THE
COLD POCKET OF THE CLOSED UPPER LOW. AT THIS POINT...GIVEN HOW
AMPLIFIED THE MODELS SHOW THE FLOW BEING AROUND NORTH AMERICA THIS
WEEKEND...WOULD FAVOR THE DEEPER/SLOWER SOLUTIONS DEPICTED BY THE
GEM/GFS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 636 AM CDT MON JUN 16 2014

ELEVATED INSTABILITY OVER EASTERN SD ATTM WILL SPREAD INTO
WESTERN MN THIS MORNING AND INTO EASTERN MN AND WEST CENTRAL WI
THIS AFTERNOON. MID LEVEL ACCAS WILL BE ON THE INCREASE ALONG WITH
A FEW SHOWERS AND ISOLATED THUNDERSTORMS AT THE LEADING EDGE OF
THE INSTABILITY. MORE CONCENTRATED THUNDERSTORMS...SOME SEVERE...
ARE EXPECTED TO FORM NEAR KAXN TO KRWF LATE THIS AFTERNOON AND
THEN SPREAD INTO THE TWIN CITIES AND WEST CENTRAL WI DURING THE
EVENING HOURS. THE THREAT FOR STRONG TO SEVERE STORMS SHOULD THEN
TRANSITION TO ALONG THE MN/IA BORDER FOR THE LATE EVENING AND
OVERNIGHT HOURS WITH JUST A SCATTERING OF SHOWERS/THUNDERSTORMS TO
THE NORTH. LESS THAN MVFR CONDITIONS IN THE STORMS. ONE CONCERN
NEAR THE END OF THE TAF PERIOD IS FOR WIDESPREAD MVFR/IFR
CEILINGS/VSBYS DEVELOPING ACROSS CENTRAL MN ALONG A SURFACE
BOUNDARY SAGGING SLOWLY SOUTH. KEPT FORECAST CONDITIONS TO MVFR FOR
NOW WITH CONFIDENCE LOW ON THIS SCENARIO. S TO SE WINDS TODAY
INCREASING TO 12-15 KNOTS WITH GUSTS 18-22 KNOTS.

KMSP...THERE IS A THREAT FOR ISOLATED SHOWERS/THUNDERSTORMS AROUND
THE AIRFIELD LATE IN THE AFTERNOON WITH THE POTENTIAL INCREASING FOR
A LINE OF STRONG TO SEVERE STORMS TO MOVE THROUGH DURING THE
EVENING HOURS. VERY MOIST LOW LEVEL CONDITIONS OVERNIGHT WILL
LIKELY LED TO MVFR CEILINGS/VSBYS LATE IN THE NIGHT AND EARLY
TUESDAY MORNING.

/OUTLOOK FOR KMSP/

TUE...MVFR EARLY WITH A CHANCE OF SHRA. THEN VFR WITH MVFR/SHRA/TSRA
POSSIBLE FOR THE AFTERNOON/NIGHT. WINDS ESE 5-10KTS.
WED...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SE 10G15KTS.
THU...MVFR/IFR WITH SHRA/TSRA LIKELY. WINDS SE AT 10G15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...RAH
LONG TERM...MPG
AVIATION...RAH
Hazardous weather outlook, Jun 16, 11:21 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1121 AM CDT MON JUN 16 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
171100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1121 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA
FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON INTO TONIGHT. THE
GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ACROSS SOUTHERN
MINNESOTA THIS AFTERNOON AND EVENING...WHERE VERY LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL
BE POSSIBLE.

IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE
ACTIVITY TODAY AND TONIGHT. GIVEN RECENT WET CONDITIONS...THIS
WILL POSE A THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTHERN MINNESOTA WHERE THE
HEAVIEST RAIN WILL OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WAVES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM TUESDAY
THROUGH FRIDAY. SEVERE STORMS WILL BE POSSIBLE WITH ANY ACTIVITY
THAT DEVELOPS TUESDAY THROUGH THURSDAY. IN ADDITION...SEVERAL
INCHES OF RAIN ARE POSSIBLE THROUGH LATE WEEK...WHICH WILL LEAD
TO CONTINUED FLOODING CONCERNS. THE FLOODING THREAT IS EXPECTED TO
TRANSITION FROM MORE OF A FLASH FLOOD THREAT AT THE BEGINNING OF
THE WEEK...TO MORE OF A MAIN STEM RIVER FLOOD THREAT THE END OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS
AFTERNOON THROUGH TONIGHT. IN ADDITION...SPOTTER ACTIVATION WILL
LIKELY BE NEEDED AT TIMES TUESDAY THROUGH THURSDAY.

In the hours before

Special weather statement, Jun 16, 1:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 PM CDT MON JUN 16 2014

MNZ054>056-064-161900-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
107 PM CDT MON JUN 16 2014

AT 104 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES WEST OF MORITZ....IN DEUEL COUNTY SOUTH DAKOTA.
THIS STORM WAS MOVING EAST AT 55 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MARIETTA.
  FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
  CANBY AIRPORT.
  MADISON AIRPORT.
  PROVIDENCE.
  BOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4525 9645 4526 9632 4519 9612 4529 9612
      4539 9532 4491 9542 4487 9549 4473 9546
      4456 9551 4457 9562 4462 9561 4463 9563
      4462 9610 4466 9646
TIME...MOT...LOC 1805Z 268DEG 46KT 4487 9671

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:50 AM CDTRiver Flood WarningMPXBrown7 days
Jun 16, 10:50 AM CDTRiver Flood WarningMPXChippewa, Lac qui Parle, Yellow Medicine24 days
Jun 16, 11:08 AM CDTFlash Flood WatchMPXBlue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 10 more13 hr
Jun 16, 2:10 PM CDTSpecial Weather StatementMPXLac qui Parle65 min
Jun 16, 2:21 PM CDTSpecial Weather StatementMPXChippewa, Lac qui Parle, Swift54 min
Jun 16, 2:51 PM CDTAreal Flood WarningMPXChippewa, Kandiyohi, Lac qui Parle, Renville, Swift, Yellow Medicine3 hr
Jun 16, 3:14 PM CDTAreal Flood WarningMPXBrown, Nicollet, Redwood, Renville, Sibley3 hr
Jun 16, 3:31 PM CDTSpecial Weather StatementMPXMartin44 min
Jun 16, 3:43 PM CDTAreal Flood WarningMPXBlue Earth, Faribault, Martin, Watonwan3 hr
Jun 16, 3:46 PM CDTSevere Thunderstorm WarningMPXMartin, Watonwan44 min
Jun 16, 4:08 PM CDTTornado WarningMPXMartin37 min
Jun 16, 4:19 PM CDTHigh Wind WarningMPXAnoka, Brown, Carver, Chippewa, Chisago, Dakota and 23 more9 hr
Jun 16, 4:23 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Watonwan52 min
Jun 16, 4:33 PM CDTFlash Flood WarningMPXMartin, Watonwan3 hr
Jun 16, 4:34 PM CDTSevere Thunderstorm WarningMPXMartin56 min
Jun 16, 5:00 PM CDTAreal Flood WarningMPXFreeborn, Steele, Waseca4 hr
Jun 16, 5:14 PM CDTTornado WarningMPXMartin31 min
Jun 16, 5:17 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Watonwan58 min
Jun 16, 5:28 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin62 min
Jun 16, 5:31 PM CDTFlash Flood WarningMPXBlue Earth, Watonwan3 hr
Jun 16, 5:31 PM CDTSevere Thunderstorm WarningMPXBlue Earth44 min
Jun 16, 5:39 PM CDTTornado WarningMPXBlue Earth36 min
Jun 16, 5:56 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Waseca49 min
Jun 16, 6:02 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn58 min
Jun 16, 6:07 PM CDTFlash Flood WarningMPXBlue Earth, Le Sueur, Rice, Waseca3 hr
Jun 16, 6:20 PM CDTSevere Thunderstorm WarningMPXSteele40 min
Jun 16, 6:42 PM CDTFlash Flood WarningMPXBlue Earth, Faribault, Freeborn, Steele, Waseca3 hr
Jun 16, 6:59 PM CDTSevere Thunderstorm WarningMPXFreeborn31 min

Nearby

Special Weather Statements in Minnesota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.